MAUDE Adverse Event Report: MICROVENTION INC. AZUR-18 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. AZUR-18 DETACHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-480510-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Preparation for use preparation of the azur system for delivery remove the azur detachment controller from its protective packaging.Pull the white pull-tab from the side of the detachment controller.Discard the pull-tab and place the detachment controller in the sterile field.The azur detachment controller is packaged separately as a sterile device.Do not use any power source other than the azur detachment controller to detach the coil.The azur detachment controller is intended to be used on one patient.Do not attempt to re-sterilize or otherwise re-use the azur detachment controller.1prior to using the device, remove the proximal end of the delivery pusher from the packaging hoop.Use care to avoid contaminating this end of the delivery pusher with foreign substances such as blood or contrast.Firmly insert the proximal end of the delivery pusher into the funnel section of the azur detachment controller.See figure 2.Do not push the detachment button at this time.Wait three seconds and observe the indicator light on the detachment controller.If the green light does not appear or if a red light appears, replace the device.If the light turns green, then turns off at any time during the three-second observation, replace the device.If the green light remains solid green for the entire three-second observation, continue using the device.Detachment of the coil the azur detachment controller is pre-loaded with battery power and will activate when a delivery pusher is properly connected.It is in a ¿power off¿ mode when no delivery pusher is attached.It is not necessary to push the button on the side of the azur detachment controller to activate it.Verify that the rhv is firmly locked around the delivery pusher before attaching the azur detachment controller to ensure that the coil does not move during the connection process.Although the delivery pusher¿s gold connectors are designed to be compatible with blood and contrast, every effort should be made to keep the connectors free of these items.If there appears to be blood or contrast on the connectors, wipe the connectors with sterile water or saline solution before connecting to the azur detachment controller.Connect the proximal end of the delivery pusher to the azur detachment controller by firmly inserting the proximal end of the delivery pusher into the funnel section of the azur detachment controller.See figure 2.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.Verify the coil position before pushing the detachment button.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.After detachment has been confirmed, slowly retract and remove the delivery pusher.Advancing the delivery pusher once the coil has been detached involves the risk of aneurysm or vessel rupture.Do not advance the delivery pusher once the coil has been detached.Verify the position of the coil angiographically through the guide catheter.4additional coils may be deployed into the lesion as described above.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the last coil remains within the microcatheter.The physician has the discretion to modify the coil deployment technique to accommodate the complexity and variation in embolization procedures.Any technique modifications must be consistent with the previously described procedures, warnings, precautions and patient safety information.
 
Event or Problem Description
It was reported that during coil embolization treatment, the coil unintentionally detached in the microcatheter.The entire coil and catheter were removed from the patient.Another coil was used to successfully complete the procedure.There was no reported injury or intervention.The patient is fine.
 
Additional Manufacturer Narrative
The original expiration date may 26 , 2023 was changed to march 31, 2026 for correction.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17013406
Report Number2032493-2023-00750
Device Sequence Number6929026
Product Code KRD
UDI-Device Identifier00812636020488
UDI-Public(01)00812636020488(11)201215(17)260331(10)2104215JB
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number45-480510-L
Device Catalogue Number45-480510
Device Lot Number2104215JB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown